Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 339, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 22, 2015, 6:56 PM EDT for Decatur County, Grady County, Georgia; Gadsden County, Florida. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2015, 6:56 PM EDT (22:56 UTC)
- Expired
- Jul 22, 2015, 8:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Gadsden County, FL, Decatur County, GA, Grady County, GA
The radar
The Tallahassee radar (KTLH), 41 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 7:08 PM EDT | TSTM WND DMG | Havana, FL | POWER LINES DOWN IN HAVANA. |
| Jul 22, 7:30 PM EDT | TSTM WND DMG | 2 Ene Beachton, GA | TREE BLOWN DOWN ALONG HIGHWAY 319 NEAR MILE MARKER 6. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.9 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 827 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
409
WUUS52 KTAE 222256
SVRTAE
FLC039-GAC087-131-230000-
/O.NEW.KTAE.SV.W.0339.150722T2256Z-150723T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
656 PM EDT WED JUL 22 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GADSDEN COUNTY IN THE BIG BEND OF FLORIDA...
GRADY COUNTY IN SOUTHWESTERN GEORGIA...
SOUTHEASTERN DECATUR COUNTY IN SOUTHWESTERN GEORGIA...
* UNTIL 800 PM EDT
* AT 656 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM NEAR OCHLOCKNEE TO NEAR MIDWAY...AND MOVING
EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
MIDWAY...QUINCY...HAVANA...CAIRO...WHIGHAM...GRETNA...ATTAPULGUS...
CLIMAX...QUINCY AIRPORT...JAMIESON...BRANCHVILLE...PINE PARK...
AMSTERDAM...BEACHTON...CONCORD...FLORENCE...CALVARY...PEOPLES
STILL...LAINGKAT AND GRADY CO A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3105 8412 3097 8412 3092 8408 3087 8407
3073 8408 3068 8430 3064 8430 3060 8433
3058 8437 3054 8439 3044 8453 3049 8474
3107 8431
TIME...MOT...LOC 2256Z 276DEG 15KT 3099 8413 3051 8452
$$
38-GODSEY1 follow-up statement
892
WWUS52 KTAE 222345
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
745 PM EDT WED JUL 22 2015
GAC087-222354-
/O.CAN.KTAE.SV.W.0339.000000T0000Z-150723T0000Z/
DECATUR GA-
745 PM EDT WED JUL 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DECATUR COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
&&
LAT...LON 3087 8407 3073 8408 3068 8430 3064 8430
3060 8433 3058 8437 3054 8439 3044 8453
3048 8466 3084 8418
TIME...MOT...LOC 2344Z 276DEG 15KT 3097 8391 3049 8430
$$
FLC039-GAC131-230000-
/O.CON.KTAE.SV.W.0339.000000T0000Z-150723T0000Z/
GADSDEN FL-GRADY GA-
745 PM EDT WED JUL 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EASTERN GADSDEN AND SOUTHERN GRADY COUNTIES...
AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NEAR COOLIDGE TO NEAR TALLAHASSEE...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
HAVANA...BEACHTON...WETUMPKA...CONCORD...HINSON...DARSEY AND ROCKY
HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3087 8407 3073 8408 3068 8430 3064 8430
3060 8433 3058 8437 3054 8439 3044 8453
3048 8466 3084 8418
TIME...MOT...LOC 2344Z 276DEG 15KT 3097 8391 3049 8430
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:56 PM EDT, 3 hours earlier.
Area forecast discussion, Jul 22, 3:56 PM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
356 PM EDT WED JUL 22 2015
.Near Term [Through Tonight]...
The north Florida seabreeze fronts and a surface trough across
Georgia and Alabama have initiated two areas of scattered storms
this afternoon. Convection has been more robust across southeast
Alabama and southwest Georgia, with a few marginally severe
downburst signatures. Along the seabreeze, storms have been better
behaved, though the southeast Big Bend still has the potential to
see a few strong to severe storms with near 4000-5000 J/kg SBCAPE
and 35+ dTheta-E values. Further north into Alabama and Georgia a
similar environment exists, just slightly lower CAPE. The severe
threat will continue there as well.
As has been the case for the past few days, expect storms to wind
down in the late evening, with convection transitioning offshore
after midnight.
.Short Term [Thursday Through Friday Night]...
The ridge over the central plains will intensify as it moves east
through the period. At the surface a low will form on the coast of
the Carolinas. Increased moisture with this low will keep rain
chances slightly higher than climo. Highs will be slightly cooler,
in the low to mid 90s. Heat indices will be just below advisory
criteria in the 104-108 range.
.Long Term [Saturday Through Wednesday]...
On Saturday, a surface low will settle over central Florida. This
will lead to higher rain chances of 30-60%. This low will move
south on starting on Sunday and we will return to a more typical
summer pattern with PoPs ranging from 20-40%. Highs will be in the
low to mid 90s with lows in the mid 70s. Higher humidity will
keep heat indices in the 100-105 range.
&&
.Aviation...
[Through 18Z Thursday] As afternoon convection as evolved, it appears
the best chance for TSRA will be at DHN and ABY. In some cases
these storms may produce strong to severe downbursts. VFR will
prevail through the remainder of the TAF, with only patchy MVFR
within an hour of sunrise possible.
&&
.Marine...
Through Saturday winds will be moderate from the west and seas 2
to 4 feet. Starting Sunday winds will decrease and shift to the
east. There is a chance of thunderstorms through the period.
&&
.Fire Weather...
Scattered to numerous thunderstorms are expected the next several
days with fairly high relative humidity. Red flag conditions are
not expected. Lightning activity in storms in the next several
days is expected to be quite high.
&&
.Hydrology...
An active pattern will remain in place for the area through the
weekend with rainfall totals over the next 5 days of 1.5-2.5".
Since our area rivers are at normal or even low flow levels, this
is not expected to cause any widespread flooding. However,
depending on how storms develop, there may be enhanced chances for
localized flooding, particularly in the Florida Big Bend where
we've already seen several days with higher rainfall totals over
the past week.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 77 95 77 93 76 / 30 40 30 50 40
Panama City 81 88 80 87 80 / 20 40 30 40 40
Dothan 76 94 76 93 75 / 30 50 30 40 40
Albany 76 93 75 92 75 / 30 50 40 40 40
Valdosta 76 95 76 91 75 / 40 50 30 50 40
Cross City 77 92 77 90 76 / 30 40 30 50 50
Apalachicola 81 91 80 91 80 / 20 40 30 50 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY until 7 PM EDT /6 PM CDT/ this evening FOR Calhoun-
Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
Wakulla-Jackson-Lafayette-Leon-Liberty-Madison-North Walton-
South Walton-Washington.
GA...HEAT ADVISORY until 7 PM EDT this evening FOR Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...HEAT ADVISORY until 6 PM CDT this evening FOR Coffee-Dale-Geneva-
Henry-Houston.
GM...NONE.
&&
NEAR TERM...HARRIGAN
SHORT TERM...WESTON
LONG TERM...WESTON
AVIATION...HARRIGAN
MARINE...WESTON
FIRE WEATHER...GODSEY
HYDROLOGY...MOOREIn the hours before
Local storm report, Jul 22, 5:42 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
542 PM EDT WED JUL 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG SE ASHFORD 31.18N 85.23W
07/22/2015 HOUSTON AL 911 CALL CENTER
TREE DOWN AT OAK STREET AND 7TH AVENUE.
&&
JLFSpecial weather statement, Jul 22, 5:46 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 546 PM EDT WED JUL 22 2015 FLZ017-027-222230- LEON FL-INLAND WAKULLA FL- 546 PM EDT WED JUL 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LEON AND NORTH CENTRAL WAKULLA COUNTIES UNTIL 630 PM EDT... AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTH OF CRAWFORDVILLE. THIS STORM WAS DRIFTING TO THE NORTHEAST. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CRAWFORDVILLE...WOODVILLE...VEREEN...SHADEVILLE...LEON SINKS... BETHEL...HELEN...EIGHT MILE POND...WAKULLA SPRINGS...ARRAN AND HILLIARDVILLE. && LAT...LON 3015 8436 3026 8452 3039 8435 3029 8420 TIME...MOT...LOC 2145Z 226DEG 3KT 3026 8439 38-GODSEY
Local storm report, Jul 22, 5:50 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
550 PM EDT WED JUL 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG WAKULLA 30.23N 84.23W
07/22/2015 WAKULLA FL EMERGENCY MNGR
SEVERAL TREES DOWN NEAR WAKULLA GARDENS AND DAKOTA DRIVE.
&&
EWESTONLocal storm report, Jul 22, 5:53 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
553 PM EDT WED JUL 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND DMG 2 ESE CLARKSVILLE 30.43N 85.15W
07/22/2015 CALHOUN FL 911 CALL CENTER
TREE FELL ON A POWER LINE NEAR HWY 20 AND COUNTY ROAD
275.
&&
JLFLocal storm report, Jul 22, 6:02 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
602 PM EDT WED JUL 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG SHADEVILLE 30.20N 84.31W
07/22/2015 WAKULLA FL EMERGENCY MNGR
SEVERAL TREES DOWN NEAR WAKULLA GARDENS AND DAKOTA DRIVE.
&&
EWESTONLocal storm report, Jul 22, 6:55 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
655 PM EDT WED JUL 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG 1 SW DONALSONVILLE 31.03N 84.89W
07/22/2015 SEMINOLE GA 911 CALL CENTER
ONE TREE DOWN ON SOUTH MORRIS AVE BETWEEN HWY 84 AND HWY
91.
&&
JLFThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:15 AM EDT | Heat Advisory | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 16 hr |
| Jul 22, 3:51 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Worth | 39 min |
| Jul 22, 4:32 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Terrell | 32 min |
| Jul 22, 4:37 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee | 38 min |
| Jul 22, 5:07 PM EDT | Severe Thunderstorm Warning | TAE | Early | 38 min |
| Jul 22, 5:42 PM EDT | Severe Thunderstorm Warning | TAE | Seminole | 48 min |
| Jul 22, 6:10 PM EDT | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 50 min |
| Jul 22, 7:13 PM EDT | Severe Thunderstorm Warning | TAE | Grady, Thomas | 62 min |
| Jul 22, 7:16 PM EDT | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 44 min |
| Jul 22, 8:00 AM EDT | Special Marine Warning | TAE | 90 min | |
| Jul 22, 5:01 PM EDT | Severe Thunderstorm Warning | TAE | Wakulla | 44 min |
| Jul 22, 5:11 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Jackson, Washington | 32 min |
| Jul 22, 5:32 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Liberty | 43 min |
| Jul 22, 5:46 PM EDT | Special Weather Statement | TAE | Wakulla | 44 min |
| Jul 22, 5:57 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 33 min |
| Jul 22, 6:16 PM EDT | Severe Thunderstorm Warning | TAE | Madison | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.